Abstract

The impact of developmental mathematics programs on student success in college-level mathematics has been a controversial topic in higher education. One limitation of the current research is that scholars have been unable to isolate the causal impact of such participation on the student's success in college-level mathematics because it is unreasonable to randomly assign students to a developmental program. This study uses the regression-discontinuity design to infer causality with non-random assignment. The findings suggest that the odds of succeeding in college-level mathematics are greater for students who take developmental programs compared to equivalent students who did not.

pdf

Additional Information

ISSN
1090-7009
Print ISSN
0162-5748
Pages
pp. 1-19
Launched on MUSE
2006-09-25
Open Access
No
Back To Top

This website uses cookies to ensure you get the best experience on our website. Without cookies your experience may not be seamless.